Techno Press
You logged in as Techno Press

Wind and Structures
  Volume 5, Number 5, September 2002 , pages 423-440
DOI: https://doi.org/10.12989/was.2002.5.5.423
 


Stochastic along-wind response of nonlinear structures to quadratic wind pressure
Claudio Floris and Luca de Iseppi

 
Abstract
    The effects of the nonlinear (quadratic) term in wind pressure have been analyzed in many papers with reference to linear structural models. The present paper addresses the problem of the response of nonlinear structures to stochastic nonlinear wind pressure. Adopting a single-degree-of-freedom structuralrnmodel with polynomial nonlinearity, the solution is obtained by means of the moment equation approach in the context of Itô's stochastic differential calculus. To do so, wind turbulence is idealized as the output of a linear filter excited by a Gaussian white noise. Response statistical moments are computed for both the equivalent linear system and the actual nonlinear one. In the second case, since the moment equations form an infinite hierarchy, a suitable iterative procedure is used to close it. The numerical analyses regard a Duffing oscillator, and the results compare well with Monte Carlo simulation.
 
Key Words
    quadratic wind pressure; nonlinear structures; wind response; Itô's calculus; moment equation approach; iterative closure method.
 
Address
Department of Structural Engineering, Politecnico di Milano,rnPiazza Leonardo da Vinci 32, I-20133 Milano, ItalyrnStructural Engineer, Via Bianzana 6, 24100 Bergamo, Italy
 

Techno-Press: Publishers of international journals and conference proceedings.       Copyright © 2024 Techno Press
P.O. Box 33, Yuseong, Daejeon 305-600 Korea, Tel: +82-42-828-7996, Fax : +82-42-828-7997, Email: info@techno-press.com